Alert archive / California / Wind Advisories in 2025

Wind Advisory 28, NWS Phoenix, AZ

October 21, 2025Imperial County, California

NWS Phoenix, AZ issued this wind advisory at Oct 21, 2025, 1:57 PM PDT for Imperial County, California. It took effect at Oct 22, 2025, 5:00 AM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2025, 1:57 PM PDT (20:57 UTC)
In effect from
Oct 22, 2025, 5:00 AM PDT
Expired
Oct 23, 2025, 7:00 AM PDT
In force
26 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2941 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS75 KPSR 212057
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
157 PM PDT Tue Oct 21 2025

CAZ562-221200-
/O.NEW.KPSR.WI.Y.0028.251022T1200Z-251023T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
157 PM PDT Tue Oct 21 2025

...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 5 AM Wednesday to 5 AM PDT Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

AR
4 follow-up statements
549 
WWUS75 KPSR 220719
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1219 AM PDT Wed Oct 22 2025

CAZ562-222200-
/O.CON.KPSR.WI.Y.0028.251022T1200Z-251023T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1219 AM PDT Wed Oct 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 
AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 5 AM early this morning to 5 AM PDT Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CK
899 
WWUS75 KPSR 222119
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
219 PM PDT Wed Oct 22 2025

CAZ562-230930-
/O.CON.KPSR.WI.Y.0028.000000T0000Z-251023T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
219 PM PDT Wed Oct 22 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 5 AM PDT Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$
514 
WWUS75 KPSR 231112
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
412 AM PDT Thu Oct 23 2025

CAZ562-231400-
/O.EXT.KPSR.WI.Y.0028.000000T0000Z-251023T1400Z/
Imperial County Southwest-
Including the cities of Mountain Spring
412 AM PDT Thu Oct 23 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 7 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CK
547 
WWUS75 KPSR 231356
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
656 AM PDT Thu Oct 23 2025

CAZ562-231500-
/O.EXP.KPSR.WI.Y.0028.000000T0000Z-251023T1400Z/
Imperial County Southwest-
Including the cities of Mountain Spring
656 AM PDT Thu Oct 23 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING...

The threat has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:50 AM PDT, 3 hours 7 minutes earlier. Its key messages:

  • Overall quiet weather conditions will continue through the rest of the week with temperatures within a few degrees of the seasonal normal.
  • A weather system passing north of Arizona on Wednesday may bring a few light showers over the Arizona high terrain.
Area forecast discussion, Oct 21, 10:50 AM PDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1050 AM MST Tue Oct 21 2025

.UPDATE...Updated Aviation Discussion.

&&

.KEY MESSAGES...

- Overall quiet weather conditions will continue through the rest
  of the week with temperatures within a few degrees of the
  seasonal normal.

- A weather system passing north of Arizona on Wednesday may
  bring a few light showers over the Arizona high terrain.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
Upper level ridging is still parked over the Desert Southwest
providing dry conditions, clear to mostly clear skies, and near
to slightly above normal temperatures. A stationary cut-off low is
also positioned west of northern Baja with water vapor imagery
showing very little system moisture. For our region today, expect
daytime highs at or a couple degrees warmer than yesterday with
lower desert highs around 90 degrees. We should see some thin high
clouds move into the area from the southwest by this afternoon,
continuing into Wednesday with a period of thicker clouds likely
moving across south-central and eastern Arizona late tonight/early
Wednesday. These clouds will be aided by an upper level jet max
moving into the region around the eastern periphery of the cut-off
low. Forecast soundings show a nearly saturated narrow layer
between 13-16 kft which may help to drive some very high based
showers tonight and Wednesday morning, but the boundary layer will
remain very dry. We may see some isolated sprinkles from these
showers across the south-central Arizona lower deserts to maybe
some isolated areas of very light measurable rainfall over higher
terrain areas. This light shower/virga activity should shift
fully into far eastern Arizona by late morning Wednesday before
diminishing altogether by late afternoon.

As the cut-off low tracks into southern California on Wednesday,
portions of the region will see some increased breeziness focused
during the afternoon hours. The strongest winds are expected to
be across Imperial County, CA where some gusts of 30-40 mph will
be possible later in the afternoon through the first part of the
evening.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Late this week and through at least the weekend, we will return
to a quiet weather pattern with ridging taking over by Friday and
lasting into early Sunday. As the cut-off low exits the region on
Thursday it will help to bring a noticeable cool down with highs
in the lower 80s across the south-central Arizona lower deserts to
the mid 80s across southeast California. Once the ridging takes
over across the region starting Friday, temperatures will quickly
warm back into the mid to upper 80s. The slightly above normal
temperatures should persist through Saturday before we shift into
a zonal flow pattern starting Sunday. This zonal flow will help to
lower heights across our region and push temperatures back into
the normal range by Sunday or Monday. Other than some periods of
high clouds late in the period, we can expect a continuation of
dry conditions well into next week.

&&

.AVIATION...Updated at 1750Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT; and
Southeast California/Southwest Arizona including KIPL and KBLH:

No major aviation weather concerns are expected through the TAF
period. Winds will overall continue to follow light, diurnal
tendencies, with speeds mostly aob 8 kts and periods of variable
winds. Mid and high clouds generally aoa 12 kft will continue to
increase across the region today, becoming SCT-BKN. Expect to see
some virga throughout the day today, with a few sprinkles and
perhaps a few light showers possible overnight tonight through
Wednesday morning across the Phoenix area.

&&

.FIRE WEATHER...
Dry and tranquil weather conditions will continue today before a
mostly dry weather system enters the region on Wednesday. After
another day of light winds today, Wednesday will bring some
afternoon and evening breeziness, particularly across Imperial
County. A few sprinkles/light showers will be possible mainly
Wednesday morning across the eastern districts with little to no
rainfall accumulation. MinRHs will mostly range between 15-20%
across the lower deserts to 20-25% for higher terrain areas east
of Phoenix. High pressure and dry conditions are then expected by
Friday, lasting well into next week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

SHORT TERM...Kuhlman
LONG TERM...Kuhlman
AVIATION...Smith
FIRE WEATHER...Kuhlman

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.